Pyridostigmine for Dysautonomia Also Helped My Pulsatile & Regular Tinnitus

Discussion in 'Support' started by Mike O, Jul 17, 2021.

    1. Mike O
      Cheeky

      Mike O Member

      Location:
      Wisconsin
      Tinnitus Since:
      2007
      Cause of Tinnitus:
      Unknown
      Hi,

      I have been struggling with pulsatile tinnitus but also have tinnitus in my left ear as well and it can be quite intense at times.

      I am being treated for the dysautonomia. I was put on Pyridostigmine, and now the pulsatile whooshing over the last few weeks has gone away so I am hopeful. I have noticed that recently the left ear tinnitus has subsided, not gone, but turned into a minimum.

      When I get up in the morning, it ramps up but as I continue to take the dosage throughout the day, it tones down.

      I have read that some folks with dysautonomia get relief from ringing in the ears by taking Pyridostigmine.

      Anyone have have the same experience?

      Thanks,
      Mike
       
      • Informative Informative x 1
    2. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Very interesting Mike. I have never taken that drug but I have taken Corlanor for dysautonomia. Recently the Corlanor has been very good at taking me out of the fight or flight mode that I was in. I still need to find the best dose for me and the best time to take it.


      This is only an idea I have right now about what could be happening, I really don't know for sure:

      I read where people with dysautonomia can have higher amounts of norepinephrine when standing and therefore I am wondering if when you stand and walk and exercise, the body keeps using more norepinephrine to increase your heart rate and putting you more active in the "fight or flight" sympathetic nervous system tone. When this happens, blood is diverted from other parts of the body to those that are essential for escaping or fighting. Perhaps one of these body parts related to tinnitus processing is getting not enough blood (or too much?, not sure) and is increasing your tinnitus. Perhaps this drug lessens your heart rate, and therefore would lowers the amount of norepinephrine your body needed to use, and put you in a more parasympathetic "rest and digest" tone.
       
      • Informative Informative x 1
    3. AUTHOR
      AUTHOR
      Mike O
      Cheeky

      Mike O Member

      Location:
      Wisconsin
      Tinnitus Since:
      2007
      Cause of Tinnitus:
      Unknown
      Hi Jason,

      So the Pyridostigmine does work on the parasympathetic nervous system. it will put you into a rest and digest mode for sure. This also acts on the portion of the sympathetic nervous system that controls your vascular tone "intent is to increase vascular resistance when standing up" so I am not sure if this is what is coming into play here.

      I do have nOH so my norepinephrine is messed up to begin with.
       
      • Helpful Helpful x 1
    4. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Hey Mike, I was curious if the medication was still working for you and if you had any side effects from taking the medication? I hope it's either still working or it's gone away completely. :)
       
    5. AUTHOR
      AUTHOR
      Mike O
      Cheeky

      Mike O Member

      Location:
      Wisconsin
      Tinnitus Since:
      2007
      Cause of Tinnitus:
      Unknown
      Hi Jason,

      Well, I ended having to discontinue the Pyridostigmine. For whatever reason my blood pressure spiked pretty bad. Guess that is the ins and outs of Dysautonomia (not the first med I ended up not tolerating).

      But while I was taking it, it did noticeably tone things down. I am going to miss that.

      For now it's back to turning up the TV or Radio and I am good.

      Thanks Jason for the follow-up,
      Mike
       
    6. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      You're very welcome.

      Do you mind if I ask how much you were taking?

      Do you think if your doctor lowered your dose, your blood pressure would have gone down but you would still have lower tinnitus?

      Did it help you breathe better while walking?

      I was thinking about asking my cardiologist about the drug but I am still a little scared to take it at the moment.
       
    7. AUTHOR
      AUTHOR
      Mike O
      Cheeky

      Mike O Member

      Location:
      Wisconsin
      Tinnitus Since:
      2007
      Cause of Tinnitus:
      Unknown
      Dose was 30 mg three times a day. As to lowering the dosage i doubt it would have helped. Keep in mind that the drug does work on parasympathetic side of the ANS so yes it did affect my breathing.

      I don't want to scare you off of looking at trialing the drug as the half life is really short so the effects do were off rather quickly.

      Best wishes,
      Mike
       
      • Helpful Helpful x 1
    8. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Hey Mike, one other question. Was there any withdrawal effects when you stopped? Did you just stop taking it cold turkey? How long did it take for you to notice an effect on your tinnitus?
       
    9. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      @volsung37, read above.
       
    10. AUTHOR
      AUTHOR
      Mike O
      Cheeky

      Mike O Member

      Location:
      Wisconsin
      Tinnitus Since:
      2007
      Cause of Tinnitus:
      Unknown
      Hey Jason, no I did not experience any withdrawal effects outside of reverting back to the way I felt before starting the Pyridostigmine and yes, I did stop cold turkey. Keep in mind that the drug has a very short half life and is purged by the body fairly quickly. My dosage was 30 mg x3.

      I pretty much finally noticed a change after a few weeks. It may have helped sooner but the tinnitus was not a symptom that I was tracking.
       
      • Helpful Helpful x 1
    11. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Okay, thanks so much for letting me know!
       
    12. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      Hey Mike, I thought of another question for you. Did your mood improve after taking Pyridostigmine? Did you feel happier and/or calmer? If so, did it wear off after a few hours after taking the pill?
       
Loading...
Similar Threads - Pyridostigmine Dysautonomia Helped
  1. Whiznot
    Replies:
    0
    Views:
    497
  2. Coyotesheaven
    Replies:
    0
    Views:
    1,222

Share This Page